MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT450
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); No Code Available (3191)
Date of Event 01/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: not applicable; lens remains implanted.(b)(4).Device evaluation: the intraocular lens remains implanted; therefore, was not available for investigation.The reported complaint could not be verified.Manufacturing record review: a review of the records was conducted.The product met the required specifications.The manufacturing production order was evaluated, and the devices were measured within required specifications.The units were release according to specification.Historical analysis: a search on complaints was performed.The search revealed that no additional complaints were received under the production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by a patient that the intraocular lens (iol) that was implanted on (b)(6) 2019, had rotated post op.She has a high myopia with 2.50 regular astigmatism.She had an uncomplicated cataract surgery with a tecnis toric lens on her right eye.Immediately on post-op day one (1) her vision was titled to right, and she had four (4) lines of double vision and her vision was barely 20/60.She did not know/remember what her visual acuity was pre-op.She has long eyes so this may also contribute to the issue.She states she has no near vision.She was born in (b)(6), and still works.She needs to be able to see to work.The implanting surgeon wants to do a laser procedure this friday as that is what the doctor prefers to do.Patient relayed that she does not think this is her best choice and wanted suggestions.Reportedly, the lens rotated from the target axis of 92 degrees to 42 degrees.Her astigmatism increased from 2.5 to 4.0; the machine read 5.0.Her doctor was unable to provide the underlying reason and has offered to fix it by lens xxx or by lasik surgery.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8534444
Report Number3011852734-2019-00094
Device Sequence Number312051
Product Code HQL
UDI-Device Identifier05050474602687
UDI-Public(01)05050474602687(17)220809
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2022
Device Model NumberZCT450
Device Catalogue NumberZCT450U050
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/24/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date04/21/2019
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Date Report Sent to FDA01/01/2005